Posted by John2222 on November 26, 2003, at 17:56:44
In reply to Re: Effexor withdrawal - very bad news, posted by Enderkin on November 26, 2003, at 14:08:41
I was taking Effexor XR 112.5 each day for about a year. My approach to reducing with minimized agony was SLOW.
1. Reduce no more than 37.5 each time and stay at any new level for 2 weeks.
2. Or alternate 112.5 and 75 every other day for a week or two and then go to 75.
3. Then stay at 75 for a week or two.
4. Then reduce to 37.5 for two weeks (again alternating 75 and 37.5 if necessary)
5. Then go to heal food store and buy a bag of empty gel caps (they are cheap).
6. Put one half of the 37.5 in one gel cap and one half in the other.
7. Then reduce to 18.75 (approx) for two weeks.
8. Then alternate 18.75 one day and nothing the next day for two weeks.
9. Then either stop or alternate one day on and two days off for awhile.
Seems like a long process, but the staggering really helped me.
The reason I stopped taking Effexor was that I felt much better and the higher levels of Effexor just made me want to sleep/nap all the time, although I must say it really really helped with anxiety and depression together.
Good luck. I personally think it is/was a good drug for me, but it is definately hard to tape off without discomfort.